It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board

  • experiences, zanaflex side affects, will the body adjust?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-14-2004, 03:01 PM   #1
    Mara
    Guest
     
    Posts: n/a
    Question experiences, zanaflex side affects, will the body adjust?

    I've been on this a few wks and am due to increase (road to theraputic level). I awoke to bouts of chills that kept happening until late morning, flu like and the kidneys have been working harder (full bladder, urgency, medicine odor in urine) every day now since starting it and will have doses increased. I'm pretty sure these are side affects.

    Will or is it possible the side affects calm down or go away? Can that lead to urinary infection? Does the body eventually get used to it or are the side affects something that's a trade off? Is there something the doctor can prescribe to prevent the kidney from overworking or am I grasping?

     
    Sponsors Lightbulb
       
    Old 05-14-2004, 03:55 PM   #2
    Jewel2
    Inactive
     
    Join Date: Nov 2003
    Location: Durango, Colorado
    Posts: 1,432
    Jewel2 HB User
    Re: experiences, zanaflex side affects, will the body adjust?

    Hi Gemi,
    Here are the side effects of Zanaflex. Painful urination is listed. I think you need to call your doctor soon. Keep in mind that this is a drug you cannot just stop taking suddenly - you have to taper.

    I hope you feel better soon!
    Julie

    Side Effects of This Medicine
    Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

    Check with your doctor as soon as possible if any of the following side effects occur:

    More common
    Fever; loss of appetite; nausea and/or vomiting; nervousness ; pain or burning while urinating; sores on the skin; tingling, burning, or prickling sensations; yellow eyes or skin


    Less common
    Black, tarry stools; bloody vomit; blurred vision; chills or sore throat ; coldness; convulsions (seizures); cough; dry, puffy skin; eye pain; fainting ; irregular heartbeat; kidney stones; seeing things that are not there; unusual tiredness or weakness; weight gain


    Other side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome:

    More common
    Anxiety; back pain; constipation; depression; diarrhea; difficulty in speaking; dizziness or lightheadedness, especially when getting up from a lying or sitting position; drowsiness; dry mouth; heartburn; increased sweating; increased muscle spasms or tone; muscle weakness; pain or burning in throat; runny nose; skin rash; sleepiness; stomach pain; uncontrolled movements of the body


    Less common
    Difficulty swallowing; dry skin; joint or muscle pain or stiffness; loss of hair; migraine headache; mood changes; neck pain; swelling of feet or lower legs; swollen area that feels warm and tender; trembling or shaking; unusual feeling of well-being; weight loss


    Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.

     
    Old 05-15-2004, 06:25 AM   #3
    californiasunflower
    Senior Veteran
     
    californiasunflower's Avatar
     
    Join Date: Oct 2003
    Location: USA
    Posts: 835
    californiasunflower HB User
    Re: experiences, zanaflex side affects, will the body adjust?

    Hi Gemi!

    I was on zanaflex and experienced exactly what you're feeling. The urinary pain became suddenly so intense I could not get up off the couch. I had to wait for a long period before I could even move my body due to the pain. It was unbearable and it affected my ability to urinate: Urgency and hesitancy. It was the zanaflex. I notified my physician. A low, low dose of 2 mg seemed okay.

    Hi! I'm back to edit and add more info as I saw your post on the eye muscle spasms explaining that you'll be having nerve tests shortly and will need to back off of the zanaflex. You'll notice that the urinary symptoms will resolve once you do back off. Have you called your doctor yet?

    Last edited by californiasunflower; 05-15-2004 at 07:00 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    High blood pressure - alternative therapies and experiences kkotha High & Low Blood Pressure 2 07-04-2009 03:36 PM
    Depakote ER side effect ? wffirefighter Epilepsy 10 01-30-2008 04:37 AM
    Zanaflex Question bryan25503 Pain Management 10 03-30-2005 03:33 PM
    FlyGirl101 ~ Zanaflex Bionicwan Back Problems 3 03-18-2005 07:54 PM
    zanaflex momofsix Neuropathy 2 06-02-2004 09:34 PM
    Topamax Side Effect CoffeeGirl Pain Management 7 05-08-2004 10:50 AM
    psychological/emotional side effects with neurontin momofsix Reflex Sympathetic Dystrophy (RSD) (CRPS) 5 12-09-2003 04:04 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:40 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!